Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 570, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 8, 2008, 6:59 PM EDT for Murray County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2008, 6:59 PM EDT (22:59 UTC)
- Expired
- Sep 8, 2008, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 082259
SVRFFC
GAC213-082345-
/O.NEW.KFFC.SV.W.0570.080908T2259Z-080908T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT MON SEP 8 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MURRAY COUNTY IN NORTHWEST GEORGIA
* UNTIL 745 PM EDT
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS
STORM WAS LOCATED NEAR FORT MOUNTAIN STATE PARK...MOVING NORTHWEST
AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHATSWORTH...CRANDALL AND GREGORY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3497 8462 3478 8461 3477 8464 3466 8465
3464 8482 3485 8484 3486 8482 3490 8482
3492 8484 3495 8483 3498 8481
TIME...MOT...LOC 2259Z 120DEG 9KT 3473 8471
$$1 follow-up statement
000
WWUS52 KFFC 082320
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT MON SEP 8 2008
GAC213-082345-
/O.CON.KFFC.SV.W.0570.000000T0000Z-080908T2345Z/
MURRAY GA-
720 PM EDT MON SEP 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MURRAY COUNTY...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
THIS STORM WAS LOCATED NEAR CRANDALL...MOVING NORTH AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CISCO...SUMAC AND GREGORY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3497 8462 3478 8461 3477 8464 3466 8465
3464 8482 3485 8484 3486 8482 3490 8482
3492 8484 3495 8483 3498 8481
TIME...MOT...LOC 2320Z 170DEG 9KT 3485 8474
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 6:00 PM EDT, 59 minutes earlier.
Area forecast discussion, Sep 8, 6:00 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 PM EDT MON SEP 8 2008 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... WEAK SURFACE TROUGH IN PLACE ACROSS GEORGIA THIS AFTERNOON CAUSING A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP. FRONTAL BOUNDARY DRAPED ACROSS THE MIDWEST THIS AFTERNOON WILL APPROACH NORTH AND CENTRAL GEORGIA BY TUESDAY...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. GFS/NAM/RUC SHOW SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTH GEORGIA THIS EVENING AHEAD OF THE FRONT IN RESPONSE TO AN AREA OF MOISTURE CONVERGENCE...THEREFORE INCLUDED SLIGHT CHANCE POPS FOR THE EVENING INTO THE OVERNIGHT HOURS FOR NORTH GEORGIA. SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE ON TUESDAY AS FRONTAL BOUNDARY MOVES INTO THE STATE. SUFFICIENT MOISTURE AND LIFTING APPEAR TO BE IN PLACE TO WARRANT CHANCE POPS ACROSS MOST OF THE CWA WITH GOOD CHANCE ACROSS THE NORTHERN COUNTIES. PW VALUES OF 1.80 INCHES OR BETTER SHOULD BE ENOUGH FOR LOCALIZED HEAVY RAIN. FRONT SHOULD STALL ACROSS GEORGIA ON WEDNESDAY AS THE UPPER TROUGH QUICKLY LIFTS OUT FROM THE GREAT LAKES INTO SOUTHEASTERN CANADA AND UPPER RIDGE REMAINS IN PLACE OFF THE COAST OF THE SOUTHEASTERN U.S. LITTLE TO NO INFLUENCE FROM HURRICANE IKE IS EXPECTED FOR THE CWA AS THE TRACK OF THE SYSTEM REMAINS WELL TO THE SOUTH...ACROSS THE CENTRAL GULF OF MEXICO. FOR TEMPERATURES...GENERALLY STAYED CLOSE TO MET NUMBERS FOR MIN TEMPS THROUGH THE SHORT TERM. FOR MAX TEMPS...TOOK A MAV/MET BLEND AND ADJUSTED DOWNWARD SLIGHTLY IN EXPECTATION OF PRECIPITATION ACROSS THE AREA. .LONG TERM /THURSDAY THROUGH MONDAY/... MOIST PATTERN LOOKS TO REMAIN IN PLACE THROUGH AT LEAST THE WEEKEND AS HIGH PRESSURE ACROSS NEW ENGLAND WILL KEEP GEORGIA IN A MOIST SOUTHEASTERLY FLOW...AS HURRICANE IKE CONTINUES TO MOVE IN THE GENERAL DIRECTION OF THE WESTERN GULF OF MEXICO. GFS SHOWS CENTER OF H5 RIDGE MOVING ACROSS GEORGIA BY SUNDAY OR MONDAY...WHICH WOULD LEAD TO A RETURN TO DRIER AND WARMER CONDITIONS. THROUGH MOST OF THE EXTENDED HOWEVER...RELATIVELY MOIST CONDITIONS SHOULD LEAD TO NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES. && .AVIATION... SFC WIND CONVERGENCE ZONE LIFTING NORTH ACROSS THE CWA TODAY. THIS...COMBINED WITH A MOIST...MARITIME ATMOSPHERE PROVIDED AMPLE SUPPORT FOR SCT AFTERNOON SHRA/TSRA. ACTIVITY HAS BEEN EXTREMELY TYPICAL OF JULY/AUGUST PULSE TSRA ACTIVITY AND WOULD EXPECT IT TO DISSIPATE RATHER QUICKLY AFTER DARK. THE EXCEPTION MAY BE IN THE EXTREME NORTH...WHERE A WEAK FRONT APPROACHES FROM THE NORTH...BUT THIS SHOULD NOT AFFECT ATL OVERNIGHT. UPPER-LEVEL SUPPORT IS MEAGER AT BEST WITH HIGH PRESSURE ALOFT OVER THE REGION. MOIST ATMOSPHERE WITH DEWPOINTS IN THE 70S CENTRAL...UPPER 60S NORTH...AND CONTINUED EASTERLY FLOW AROUND LARGE SCALE CIRCULATION OF IKE TO THE NORTH AND SFC HIGH OVER NEW ENGLAND. WITH FAIRLY WIDESPREAD RAINFALL THIS AFTERNOON AND TROPICAL LOWER ATMOSPHERE...WOULD EXPECT FAIRLY WIDESPREAD MVFR BR OVERNIGHT...WITH LCL IFR IN THE 09Z-13Z PERIOD. CIGS ARE LESS PREDICTABLE...BUT THE POTENTIAL EXISTS FOR EARLY MORNING IFR CIGS INDUCED FROM SFC BASED FOG. WEAK FRONT WILL CONTINUE TO DRIFT INTO N GA TUE AND SERVE AS A FOCUS MECHANISM FOR SCT-NMRS AFTERNOON SHRA/TSRA. PLAN TO AT LEAST INCLUDE VCTS...AND POSSIBLY TEMPO. OTHERWISE...NO MAJOR DEVIATIONS FROM 18Z TAFS. CLEARLY WINDS WILL REMAIN EAST THROUGHOUT THE TAF VALID PERIOD...MOSTLY IN THE 5-10KT RANGE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 87 68 85 68 / 10 30 30 50 40 ATLANTA 72 85 71 84 70 / 20 40 30 40 30 BLAIRSVILLE 65 81 68 77 68 / 20 50 30 50 30 CARTERSVILLE 68 85 69 84 68 / 20 50 30 50 30 COLUMBUS 73 89 71 87 72 / 10 30 30 40 30 GAINESVILLE 70 84 69 82 68 / 20 40 30 50 30 MACON 70 89 69 88 71 / 10 30 20 40 30 ROME 69 85 69 85 69 / 20 50 30 50 30 PEACHTREE CITY 68 86 68 85 69 / 10 30 30 40 30 VIDALIA 71 90 72 88 70 / 10 30 20 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && MSR/19
Hazardous weather outlook, Sep 8, 5:00 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT MON SEP 8 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A WEAK COLD FRONT WILL MOVE TO THE OHIO AND TENNESSEE VALLEYS TUESDAY MORNING. A SURFACE TROUGH WILL CONTINUE ACROSS THE CENTRAL GEORGIA AREA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE LIGHTNING AND POSSIBLY GUSTY WINDS OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .DISCUSSION... CAPES WILL INCREASE TO 800 TO 1500 WITH LIFTED INDICES OF MINUS 3 TO MINUS 6. THERE WILL BE ENOUGH MOISTURE IN PLACE OVER MOST AREAS FOR ISOLATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL
In the hours before
Local storm report, Sep 8, 6:23 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT MON SEP 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 5 E BALL GROUND 34.34N 84.29W
09/08/2008 CHEROKEE GA EMERGENCY MNGR
6-8 TREES DOWN IN NORTHEAST PORTION OF THE COUNTY.
&&
MSRSpecial weather statement, Sep 8, 6:25 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 PM EDT MON SEP 8 2008 GAZ001-002-004-005-007-011>014-019-082300- 625 PM EDT MON SEP 8 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN PICKENS...FLOYD...CHATTOOGA...DAWSON...GORDON...GILMER...DADE... WALKER...WHITFIELD AND MURRAY COUNTIES UNTIL 700 PM EDT... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM CLOUDLAND THROUGH CALHOUN TO MARBLEHILL...MOVING NORTHWEST TO NORTH AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS PICKENS...FLOYD...CHATTOOGA...DAWSON...GORDON...GILMER... DADE...WALKER...WHITFIELD AND MURRAY COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SONORAVILLE... OOSTANAULA...MARBLEHILL...HINTON...FARMVILLE...EVERETT SPRINGS... CLOUDLAND...SUMMERVILLE...JASPER...FAIRMOUNT...CALHOUN...CEDAR GROVE...SUBLIGNA...VILLNOW AND TILTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE VISIBILITIES. 16
Special weather statement, Sep 8, 6:33 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 633 PM EDT MON SEP 8 2008 GAZ003-082315- 633 PM EDT MON SEP 8 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN CATOOSA COUNTY UNTIL 715 PM EDT... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SOUTH OF FORT OGLETHORPE TO SOUTH OF KEITH...MOVING NORTH AT 16 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS CATOOSA COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KEITH...GRAYSVILLE...BOYNTON...RINGGOLD... LAKEVIEW...INDIAN SPRINGS AND FORT OGLETHORPE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Sep 8, 6:38 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 638 PM EDT MON SEP 8 2008 GAZ006-008-082330- 638 PM EDT MON SEP 8 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN UNION AND FANNIN COUNTIES UNTIL 730 PM EDT... AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GADDISTOWN...MOVING NORTHWEST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS UNION AND FANNIN COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUCHES...GADDISTOWN...MARGRET...DIAL... HURST...MORGANTON...LOVING...HIGDON...MINERAL BLUFF AND BLUE RIDGE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Sep 8, 6:45 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 645 PM EDT MON SEP 8 2008 GAZ033-044-045-055-082330- 645 PM EDT MON SEP 8 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN CLAYTON...DEKALB AND FULTON COUNTIES UNTIL 730 PM EDT... AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM AROUND EAST POINT TO EAST OF CONLEY... MOVING NORTHWEST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS CLAYTON...DEKALB AND FULTON COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ATLANTA HARTSFIELD-JACKSON AIRPORT...LAKE CITY...HAPEVILLE...FOREST PARK...CONLEY...COLLEGE PARK...EAST POINT...PANTHERSVILLE...GRESHAM PARK...TURNER FIELD...CANDLER-MCAFEE...BELVEDERE PARK...GRANT PARK AND ATLANTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Sep 8, 6:55 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 655 PM EDT MON SEP 8 2008 GAZ001>005-007-012-082345- 655 PM EDT MON SEP 8 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN GORDON...GILMER...DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 745 PM EDT... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM AROUND RISING FAWN TO TALONA...MOVING NORTH AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS GORDON...GILMER...DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE VILLANOW...TILTON...TALONA...ROCKY FACE...RISING FAWN...RAMHURST...NAOMI...HOLLEY...DAVIS CROSSROADS...CEDAR GROVE... CARTERS...NOBLE...LINWOOD...LA FAYETTE AND DALTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.